MAUDE Adverse Event Report: ARTHREX, INC. QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM; BONE FIXATION SCREW/PLATE
Model Number QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a mtp surgery the screw head broke off when inserted.The broken head was retrieved out of the patient.The implanted part of the screw remained fixated in the patients bone.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information.The complaint allegation is confirmed.One unpackaged alleged ar-8730-32pt low profile screw¿, ti, 3.0 mm x 32 mm, cancellous, partially threaded, was received for investigation.Only the head of the screw was received for evaluation.The visual evaluation revealed that the head of the screw was detached from the screw body at the transition with the shaft.The received piece was evaluated under a magnifier, and damage was noted on the hex head geometry.The received screw piece's outside diameter was measured by drawing c3135 at revision 5.Outside diameter ø.162 +.000/-.006 results: ø.159.The most likely cause(s) for the reported failure can be attributed to user error, improper bone preparation, misaligned insertion, or excessive forces through leveraging/prying the device.

Brand Name
QCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20028947
Report Number1220246-2024-07201
Device Sequence Number18004225
Product Code HWC
UDI-Device Identifier00888867045859
UDI-Public00888867045859
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQCKFIX SCRW,TI,CANC.,PT,3.0X 32MM
Device Catalogue NumberAR-8730-32PT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown